Brand-Ad-30-6
 IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 5588 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  NAVIGATE Here 
    Next article
    Previous article
    Table of Contents

 RESOURCE Links
    Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
  Related articles
    Citation Manager
    Access Statistics
    Reader Comments
    Email Alert *
    Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4721    
    Printed130    
    Emailed1    
    PDF Downloaded167    
    Comments [Add]    

Recommend this journal

 

 NET STUDY
Year : 2015  |  Volume : 81  |  Issue : 5  |  Page : 547-

Cutaneous adverse events of epidermal growth factor receptor inhibitors: A retrospective review of 99 cases


1 Division of Dermatology, Department of Medicine, Faculty of Medicine Ramathibodi Hospital, Mahidol University, Bangkok, Thailand
2 Division of Dermatology, Department of Medicine, Faculty of Medicine Ramathibodi Hospital, Mahidol University, Bangkok; Division of Dermatology, Department of Medicine, Thammasart University Hospital, Thammasart University, Pathumthani, Thailand

Correspondence Address:
Dr. Vasanop Vachiramon
Division of Dermatology, Faculty of Medicine Ramathibodi Hospital, Mahidol University, 270 Rama VI Road, Rajthevi, Bangkok
Thailand
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0378-6323.157448

Rights and Permissions

Background: Previous reports regarding the cutaneous adverse events of epidermal growth factor receptor inhibitors are mostly limited to small case reports and case series, mainly involving Caucasian patients. Aims: We describe the trends in the clinical presentation of Asian patients who had cutaneous adverse events induced by epidermal growth factor receptor inhibitors and to explore the relationship between skin adverse events and tumor response. Methods: From 2006 to 2010, medical records of Thai patients with non-small cell lung cancer receiving epidermal growth factor receptor inhibitors were retrieved and analyzed. Results: In all, 99 patients were reviewed and analyzed. Erlotinib and gefitinib were commenced in 75 (75.8%) and 24 (24.2%) patients, respectively. Cutaneous adverse events occurred in 43 (57.3%) patients receiving erlotinib and in 15 (62.5%) patients receiving gefitinib. The most common adverse event was xerosis (52.5%). Less common adverse events included papulo-pustular eruption (27.3%), erythematous maculopapular rash (11.1%), mucositis (6.7%), paronychia (5.1%), and trichomegaly (2%). Elderly patients had a higher occurrence of xerosis. The presence of cutaneous adverse events was significantly higher in subjects who had a tumor response. Limitations: The limitations of study include its retrospective nature, and the initial screening of cutaneous adverse events was done by non-dermatologists. Conclusions: Cutaneous adverse events due to epidermal growth factor receptor inhibitors are not uncommon in the Asian population. We found a positive correlation between the occurrences of cutaneou adverse events and tumor response supporting the view that they are surrogate markers for therapeutic response.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 15th March '04
Published by Wolters Kluwer - Medknow